# SDR 97ZZZX181

- Difficulty date: December 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont TSIO360EB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 6436511
- Condition: Stretch
- Location: Cyl Hold Down
- Part time: 1,762 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF A NORMAL ENG OVERHAUL, IT WAS FOUND THAT ABOUT ONE-THIRD OF THE CYL DECK STUDS WOULD NOT HOLD SPECIFIED TORQUE WITHOUT STRETCHING.  THE STUDS ARE A NEWER 'NECKED DOWN' DESIGN.  THE MECH REPLACED ALL CYL DECK STUDS WITH AN OLDER STRAIGHT DESIGN AND TORQUED THEM TO SPEC.  IT IS CRITICAL THAT THESE STUDS HOLD TORQUE.  SUBMITTER STATED IT IS LIKELY THAT THE REASON THAT THE STUDS WOULD NOT HOLD TORQUE IS THAT THEY WERE NOT MFG WITH THE CORRECT HARDNESS.  RECOMMENDED THAT ALL CYL DECK STUDS BE CHECKED AT THE SPECIFIED TORQUE BEFORE FINAL ASSEMBLY AT OVERHAUL OR AT A CYLINDER CHANGE.
